I'm likely getting a 35% TCA peel soon (potentially multiple layers, on face), and would also like some Botox and filler in a couple of areas. If I get the injections done a week prior to the peel, could the peel accelerate the degradation of either the Botox or filler?
Could a 35% TCA Peel Cause Botox or Filler to Break Down Faster?
Doctor Answers (3)
Botox and Peels-- Safe and Effective Combination
We often utilize Botox prior to resurfacing procedures, with the goal being to decrease the movement of the healing skin, thereby improving the results. A 35% TCA peel does not penetrate deep enough to negatively effect the Botox or muscles of facial expression. Further, by 1 week the Botox has had complete uptake by the muscle neurons and it's effect is taking hold.
We personally prefer to wait 2 weeks after Botox for all resurfacing, as the effect peaks at 2 weeks, but a treatment 1 week prior is fine.
TCA Peel affect on Filler/Botox Treatment
I would not expect any change to your botox or filler treatment, as tca chemical peels addresss the superficial layer of skin only.
I do think one week apart is far too early. If you have significant bruising or a small granuloma, i am concerned that a chemical peel over these areas may cause scar or tissue reaction.
I wish you a safe and healthy recovery.
TCA Peel and effect on Botox or Injectable Fillers
A TCA chemical peel affects the upper layers of skin, while Botox is injected deeper into facial muscles and most injectable fillers are injected into the deeper layers of skin or in the subcutaneous tissues. In most cases a TCA peel should not accelerate the degradation of either Botox or Injectable fillers. However, you may want to space the injections at least a week apart from the TCA Peel to decrease the risk of healing problems. Best wishes.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.